There are many reasons why our body can become replete of essential nutrition required for optimal health. Eating disorders, old age and poor health following illness and disease can all contribute to our body simply running on empty.
If we do not have the nutritional building blocks necessary for optimal health, then the various systems in our body will start to break down. Hormones, enzymes and neurotransmitters will not get made, which in turn puts other systems under greater pressure.
Here we describe just a few areas where malnutrition can be present. There are many more, so if you believe your body is malnourished, please contact us and we can discuss which of our services will best match your needs.
Many people struggling with obesity often consume high caloric diets, such as junk foods, but low in the essential nutrients and vitamins that the body needs to use for building biological molecules, and release energy.
This deprivation from nutrients and fibre can cause constant feelings of hunger, since the body lacks the adequate levels of energy to function optimally and fulfil the bodily needs.
Thus, people that are obese or overweight might be also characterised by signs of malnutrition, which further leads to low mood and tiredness.
There are several reasons why cancer treatments may cause patients to lose weight, but it’s very difficult to predict potential problems because although all drugs have side effects, not all patients are affected in the same way.
Side effects that may cause weight loss with cancer treatment:
Tiredness: the lack of energy may reduce patients desire to do anything, including prepare food. It may also result in anxiety and depression and negative feelings about oneself that may also have an impact on eating patterns.
Nausea: cancer drugs can, but don’t always, cause sickness. This can make it very difficult to eat or hold foods down. Making careful food choices, and eating and drinking frequently and in small quantities can help to combat this.
The digestive system: some cancer drugs may cause diarrhoea, constipation or loss of appetite. In the case of changes in bowel movements, it’s important to avoid dehydration and talk to a doctor about what steps to take. Loss of appetite may also occur because of the way certain drugs alter the way foods taste or because of soreness in the mouth.